MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during the insertion of the sheath tube into the body, a bend occurred and was unable to be inserted into the patient's body".Additional information states that the iab catheter was removed and replaced in a different insertion site.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 18f25a0026.Returned for investigation were two 8.0fr teflon sheath with dilator assembly and a pre-dilator from a semi-finished insertion kit for a 30cc ultraflex intra-aortic balloon catheter (iabc).The sample was returned in a cardboard box and was in a sealed ziploc bag.Upon return, each dilator was noted to be fully inserted within the corresponding teflon sheath.Each dilator was removed from its corresponding teflon sheath without any difficulty.The hub of each dilator and pre-dilator appeared typical.Upon further inspection, the tip of each dilator, includ-ing the pre-dilator, was found to be damaged/split; the appearance of each dilator tip, including the pre-dilator tip, showed an inconsistent diameter with damage to the material at the tip opening.Some dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the interior surfaces of the returned sample.No other damage or abnormalities were noted.The tips and hubs of both teflon sheaths appeared typical.Some dried blood was noted on the exterior surfaces of each sheath.No damage or abnormalities were noted.Each returned dilator, teflon sheath and pre-dilator was aspirated and flushed successfully.No abnormalities or debris were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that a "bend occurred and was unable to be inserted into the patient's body" is confirmed.During the investi gation, each returned dilator including the pre-dilator was found to be damaged/split at the tip.The appearance of each dilator tip, including the pre-dilator tip, showed an inconsistent diameter with damage to the material at the tip opening.The cause of the damage is undetermined.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged dilator tip.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23610116
Report Number3010532612-2025-01143
Device Sequence Number13212805
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250110(17)261231(10)18F25A0026(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown